Universidad Complutense de Madrid
E-Prints Complutense

On universal hyperbolic orbifold structures in S3 with the Borromean rings as singularity

Impacto

Downloads

Downloads per month over past year



Hilden, Hugh Michael and Lozano Imízcoz, María Teresa and Montesinos Amilibia, José María (2010) On universal hyperbolic orbifold structures in S3 with the Borromean rings as singularity. Hiroshima mathematical journal, 40 (3). pp. 357-370. ISSN 0018-2079

[img] PDF
Restringido a Repository staff only

411kB

Official URL: http://projecteuclid.org/DPubS/Repository/1.0/Disseminate?view=body&id=pdf_1&handle=euclid.hmj/1291818850




Abstract

A link in S3 is called a universal link if every closed orientable 3-manifold is a branched cover of S3 over this link. It is well known that the Borromean rings and many other links are universal links. The question whether a link is universal can be naturally extended to orbifolds. An orbifold M is said to be universal if every closed orientable 3-manifold is the underlying space of an orbifold which is an orbifold covering of M.
Let Bm,n,p denote the orbifold whose underlying space is S3, whose singular set is the Borromean rings B, and whose isotropy groups for the three components of B are cyclic groups of orders m, n and p. In an earlier paper of H. M. Hilden et al. [Invent. Math. 87 (1987), no. 3, 441–456;], it was shown that B4,4,4 is universal. In this paper, the authors generalize this result and prove that Bm,2p,2q is universal for every m≥3, p≥2, q≥2.


Item Type:Article
Uncontrolled Keywords:Orbifold; Borromean rings; universal orbifold
Subjects:Sciences > Mathematics > Topology
ID Code:21745
Deposited On:07 Jun 2013 16:48
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page